Alert archive / Iowa / High Wind Watches in 2016
High Wind Watch 1, NWS Des Moines, IA
NWS Des Moines, IA issued this high wind watch at Mar 15, 2016, 3:37 AM CDT for 28 counties in Iowa. It took effect at Mar 16, 2016, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 15, 2016, 3:37 AM CDT (08:37 UTC)
- In effect from
- Mar 16, 2016, 1:00 AM CDT
- Expired
- Mar 15, 2016, 3:05 PM CDT
- In force
- Issued by
- NWS Des Moines, IA
All 28 counties
Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cerro Gordo County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 88 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.6 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WWUS73 KDMX 150837 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 337 AM CDT TUE MAR 15 2016 ...VERY STRONG WINDS EXPECTED LATE TONIGHT INTO WEDNESDAY... .LOW PRESSURE WILL DEEPEN QUICKLY TONIGHT AS IT LIFTS NORTHEAST THROUGH EASTERN IOWA AND INTO WISCONSIN. VERY STRONG NORTHWEST WINDS ARE EXPECT TO DEVELOP ON THE BACK SIDE OF THIS SYSTEM OVERNIGHT AND CONTINUE INTO WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE WIDESPREAD 60 MPH OR GREATER WINDS. IAZ004>007-015>017-023>028-034>039-046>050-059>062-151645- /O.NEW.KDMX.HW.A.0001.160316T0600Z-160317T0100Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL- TAMA-DALLAS-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...ROCKWELL CITY... MANSON...LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY... IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK... CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON... GRINNELL 337 AM CDT TUE MAR 15 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. * TIMING...LATE TONIGHT INTO WEDNESDAY * WINDS...SUSTAINED 30 TO 40 MPH WINDS WITH GUSTS OVER 60 MPH POSSIBLE. * IMPACTS...SIGNIFICANT CROSS WINDS ESPECIALLY OVER NORTH AND SOUTH RUNNING ROADS CAN BE EXPECTED. WINDS IN EXCESS OF 60 MPH MAY CAUSE TREE DAMAGE AND POSSIBLE SUBSEQUENT POWER LINE DAMAGE. SECURE LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
390 WWUS73 KDMX 151527 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1027 AM CDT TUE MAR 15 2016 ...VERY STRONG WINDS EXPECTED LATE TONIGHT INTO WEDNESDAY... .LOW PRESSURE WILL DEEPEN QUICKLY TONIGHT AS IT LIFTS NORTHEAST THROUGH EASTERN IOWA AND INTO WISCONSIN. VERY STRONG NORTHWEST WINDS ARE EXPECT TO DEVELOP ON THE BACK SIDE OF THIS SYSTEM OVERNIGHT AND CONTINUE INTO WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE WIDESPREAD 60 MPH OR GREATER WINDS. IAZ004>007-015>017-023>028-034>039-046>050-059>062-152330- /O.CON.KDMX.HW.A.0001.160316T0600Z-160317T0100Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL- TAMA-DALLAS-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...ROCKWELL CITY... MANSON...LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY... IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK... CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON... GRINNELL 1027 AM CDT TUE MAR 15 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... * TIMING...LATE TONIGHT INTO WEDNESDAY * WINDS...SUSTAINED 30 TO 40 MPH WINDS WITH GUSTS OVER 60 MPH POSSIBLE. * IMPACTS...SIGNIFICANT CROSS WINDS ESPECIALLY OVER NORTH AND SOUTH RUNNING ROADS CAN BE EXPECTED. WINDS IN EXCESS OF 60 MPH MAY CAUSE TREE DAMAGE AND POSSIBLE SUBSEQUENT POWER LINE DAMAGE. SECURE LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ REV
038 WWUS73 KDMX 152005 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 305 PM CDT TUE MAR 15 2016 ...VERY STRONG WINDS EXPECTED LATE TONIGHT INTO WEDNESDAY... .LOW PRESSURE WILL QUICKLY STRENGTHEN TONIGHT AS IT LIFTS NORTHEAST THROUGH EASTERN IOWA AND INTO WISCONSIN. VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP ON THE BACK SIDE OF THIS SYSTEM BEGINNING TONIGHT. A SECOND SURGE OF STRONGER WINDS WILL RE-DEVELOP FROM MID-MORNING WEDNESDAY THROUGH WEDNESDAY EVENING. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE SUSTAINED WINDS FROM 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. THE STRONGEST WINDS ARE EXPECTED ALONG AND NORTH OF U.S. HIGHWAY 30. IAZ004>007-015>017-023>028-034>039-047>050-160415- /O.UPG.KDMX.HW.A.0001.160316T0600Z-160317T0100Z/ /O.NEW.KDMX.HW.W.0002.160316T0600Z-160317T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...ROCKWELL CITY... MANSON...LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY... IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK... CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...BOONE... AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...GLADBROOK 305 PM CDT TUE MAR 15 2016 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE TONIGHT THROUGH WEDNESDAY EVENING * WINDS...SUSTAINED 30 TO 40 MPH WINDS WITH GUSTS OVER 60 MPH POSSIBLE. * IMPACTS...SIGNIFICANT CROSS WINDS WILL OCCUR OVER NORTH TO SOUTH RUNNING ROADS. WINDS IN EXCESS OF 60 MPH MAY CAUSE HIGH PROFILE VEHICLES AND SEMI TRUCKS TO LOOSE CONTROL OR OVERTURN. TREE DAMAGE AND SUBSEQUENT POWER LINE DAMAGE IS ALSO POSSIBLE. SECURE LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IAZ046-059>062-160415- /O.UPG.KDMX.HW.A.0001.160316T0600Z-160317T0100Z/ /O.NEW.KDMX.WI.Y.0002.160316T1200Z-160317T0000Z/ GREENE-DALLAS-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...JEFFERSON...PERRY...WAUKEE...ADEL... DES MOINES...NEWTON...GRINNELL 305 PM CDT TUE MAR 15 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS...SUSTAINED 25 TO 35 MPH WINDS WITH GUSTS OVER 50 MPH POSSIBLE. * IMPACTS...SIGNIFICANT CROSS WINDS WILL OCCUR OVER NORTH TO SOUTH RUNNING ROADS. WINDS IN EXCESS OF 50 MPH MAY CAUSE HIGH PROFILE VEHICLES AND SEMI TRUCKS TO LOOSE CONTROL. TREE DAMAGE AND SUBSEQUENT POWER LINE DAMAGE IS ALSO POSSIBLE. SECURE LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ033-044-045-057-058-071>075-082>086-094>097-160415- /O.NEW.KDMX.WI.Y.0002.160316T1200Z-160317T0000Z/ SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-ADAIR-MADISON-WARREN-MARION- MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE- DAVIS- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...DENISON...CARROLL...AUDUBON... EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...LAMONI...LEON...CORYDON... SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 305 PM CDT TUE MAR 15 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY. * TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS...SUSTAINED 25 TO 35 MPH WINDS WITH GUSTS OVER 50 MPH POSSIBLE. * IMPACTS...SIGNIFICANT CROSS WINDS WILL OCCUR OVER NORTH TO SOUTH RUNNING ROADS. WINDS IN EXCESS OF 50 MPH MAY CAUSE HIGH PROFILE VEHICLES AND SEMI TRUCKS TO LOOSE CONTROL. TREE DAMAGE AND SUBSEQUENT POWER LINE DAMAGE IS ALSO POSSIBLE. SECURE LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOWLE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this high wind watch went out at Mar 15, 12:07 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 15, 12:07 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1207 AM CDT TUE MAR 15 2016 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... ISSUED AT 350 PM CDT MON MAR 14 2016 MAIN CONCERNS OVERNIGHT WILL BE THUNDER THREAT AND POTENTIAL FOR ELEVATED STORMS WITH ISOLATED SVR HAIL. STRATUS HAS HELD ON MOST AREAS THROUGH NOON BUT NOW GIVING WAY TO MIXED LAYER CU ALONG WITH SUNSHINE OVER THE WESTERN/SOUTHERN AREAS. WE REMAIN IN THE WARM SECTOR WITH WARM AND MOIST AIR EXPECTED OVERNIGHT AHEAD OF A NEW WAVE EJECTING OUT OF THE WESTERN PLAINS CROSSING KANSAS TONIGHT. BY 12Z THE SFC LOW SHOULD BE NEARING NORTHEAST KS WITH A WEAK LOW LEVEL JET IMPINGING ON AN ELEVATED BOUNDARY OVER SOUTHERN IOWA. ALONG THE NOSE OF THE JET AN EXPANDING AREA OF ELEVATED CONVECTION IS LIKELY/ THUNDERSTORMS ARE EXPECTED TO BREAK OUT NEAR THE IOWA NEBRASKA KANSAS BORDER NEAR 06Z AND EXPAND NORTHEAST INTO THE REGION OVERNIGHT. BUFR SOUNDINGS SUPPORT ELEVATED CONVECTION WITH CAPE ABOVE THE MIXED LAYER. THE EURO FORECASTS 600 TO 1000 J/KG OF ELEVATED CAPE BY 06Z WITH INCREASING 0-6 KM BULK SHEAR TO 35 TO 45KT BY 12Z SOUTH HALF OF THE AREA. THIS SHOULD BE ENOUGH TO DRIVE HAIL AND POTENTIALLY SOME ISOLATED SVR REPORTS OVERNIGHT...MAINLY CLOSER TO THE NOSE OF THE JET OVER THE SOUTHERN/SOUTHEAST AREAS. LOWS WILL BE QUITE MILD TONIGHT WITH READINGS IN THE LOWER 50S. .LONG TERM /TUESDAY THROUGH MONDAY/... ISSUED AT 350 PM CDT MON MAR 14 2016 NEGATIVELY-TILTED H300 TROUGH AND 140KT JET STREAK WILL DIG SOUTHEASTWARD ACROSS NEBRASKA TOMORROW MORNING. THIS WILL CAUSE A SURFACE LOW TO EJECT E/NE ACROSS THE REGION AND DEEPEN INTO A APPROXIMATELY 990 MB CYCLONE OVER THE WESTERN GREAT LAKES BY 18Z WEDNESDAY. THE 12Z NAM/GFS/EC HAVE BUDGED LITTLE FROM THEIR PREVIOUS RESPECTIVE CAMPS ON THE EVOLUTION AND POSITION OF THE LOW/TROUGH TOMORROW MORNING. THE DOMESTIC MODELS TAKE A WEAKER LOW ALONG THE IOWA/MINNESOTA BORDER WHILE THE EC RAPIDLY DEEPENS THE LOW AND LIFTS IT ACROSS SOUTHEAST IOWA. GIVEN THE DYNAMIC NATURE OF THE SYSTEM...IT IS NOT TOO SURPRISING THAT THE MODELS ARE STILL STRUGGLING TO RESOLVE THE SURFACE FEATURES LESS THAN 24 HOURS OUT AND OVERALL FORECAST CONFIDENCE FOR TOMORROW IS LOWER THAN NORMAL. CONTINUED THE GOING TREND OF TAKING THE BULK OF THE PRECIP THROUGH TUESDAY MORNING WITH THE SURFACE TROUGH WITH LINGERING CHANCES THROUGH THE AFTERNOON...BUT SHOULD THE EC SOLUTION PAN OUT...PRECIP COULD LINGER WELL INTO THE AFTERNOON. THE LOW PLACEMENT WILL ALSO DICTATE THE THUNDERSTORM THREAT DURING THE EARLY AFTERNOON ON TUESDAY. A NARROW WINDOW OF SURFACE-BASED CONVECTION IS POSSIBLE DURING THE 18 TO 21Z TIMEFRAME IN THE EASTERN CWA WITH MLCAPE VALUES IN THE 500 TO 1000 J/KG RANGE. DEEP SHEAR PROFILES OF 40 TO 60 KTS AND CLOSE PROXIMITY TO THE SURFACE LOW COULD YIELD MULTIPLE MODES OF SEVERE WEATHER...BUT THE THREAT WINDOW IS SMALL AND STORMS WILL QUICKLY MOVE NORTHEAST AT 40 KTS AND OUT OF THE CWA. A REX BLOCK WILL DEVELOP OVER THE NORTHERN CONUS AND SOUTHERN CANADA BY MIDWEEK WITH COOL CYCLONIC NORTHWESTERLY FLOW ACROSS THE REGION ALLOWING TEMPERATURES TO FALL TO MORE SEASONABLE VALUES FOR THE LATTER HALF OF THE WEEK INTO NEXT WEEKEND. AN INFLUX OF MID LEVEL DRY AIR AND STEEPENING LAPSE RATES WILL LEAD TO GUSTY WINDS DURING THE DAY ON WEDNESDAY. BOTH GFS AND NAM BUFR SOUNDINGS DEPICT A DOWNRIGHT IMPRESSIVE MIXED LAYER WEDNESDAY AFTERNOON WITH NEAR ADIABATIC LAPSE RATES UP TO 500 TO 700 MB. WHILE SUSTAINED WINDS WILL NOT BE TOO STRONG OWING TO A RELAXING PRESSURE GRADIENT...IT WOULD NOT BE SURPRISING TO SEE GUSTS OVER 40 KTS. AN INVERTED SURFACE TO H850 TROUGH WILL SAG SOUTHWARD BETWEEN THURSDAY AND FRIDAY AND BRING THE POSSIBILITY OF RAIN AND A NIGHTTIME RAIN/SNOW MIX TO MOSTLY THE NORTHERN HALF OF THE STATE. AN APPROACHING PV ANOMALY WILL HELP FUEL ANOTHER ROUND OF PRECIP ON SATURDAY BEFORE UPPER LEVEL RIDGING BUILDS IN FOR LATE IN THE WEEKEND AND EARLY NEXT WEEK. && .AVIATION...15/06Z ISSUED AT 1204 AM CDT TUE MAR 15 2016 LATEST HRRR HAS A DECENT HANDLE ON CONVECTIVE TRENDS OVERNIGHT WITH TIMING ACROSS THE TAF LOCATIONS B/T 8-11Z FROM WEST TO EAST. SUB-SEVERE ANTICIPATED BUT CANNOT RULE OUT BRIEF HEAVY RAIN. MVFR AND EVEN BRIEF IFR CIGS ARE LIKELY DURING THE AFOREMENTIONED TIME. SHOULD BE A BREAK IN THE PRECIP MID TO LATE MORNING BEFORE THE CAA DEVELOPS AND BRINGS SHOWER/DRIZZLE ACTIVITY DURING THE AFTERNOON. BETTER POTENTIAL HERE FOR IFR CIGS. STRONG WINDS DEVELOP TOWARDS 00Z WEDNESDAY AND INCREASED WIND GUSTS TUESDAY NIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV LONG TERM...SKOW AVIATION...PODRAZIK
Hazardous weather outlook, Mar 14, 3:53 PM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 353 PM CDT MON MAR 14 2016 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-152100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 353 PM CDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. SOME STORMS MAY PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A STRONG STORM IN THE EAST CANNOT BE RULED OUT DURING THE EARLY AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:05 PM CDT | High Wind Warning | DMX | Black Hawk, Boone, Bremer, Butler, Calhoun, Cerro Gordo and 17 more | 22 hr |
| Mar 15, 3:05 PM CDT | Wind Advisory | DMX | Adair, Appanoose, Audubon, Black Hawk, Boone, Bremer and 41 more | 28 hr |
Nearby
High Wind Watches in Iowa, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.